Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

On contiflo XL400 to move kidney stones. Started getting anxiety attack. What is going on?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5345 Questions
I have been on Contiflo XL400 for 2 weeks to move kidney stones, I have been finished on them for 3 days but feel unwell and have anxiety attacks which I have been suffering from recently but have reduced in the last few weeks. Can contiflo have an effect upon stopping!!!
Posted Tue, 6 Nov 2012 in Kidney Conditions
Answered by Dr. Grzegorz Stanko 2 hours later

Thank you for the query.

Contiflo contains an alpha-blocker. It is specific to dose receptors localized in urinary tract muscles but in can have minor effect for others type of alpha receptors. Such receptors are present in many human body tissues especially in muscles and nerves. And as we do not know what exactly causes anxiety, all nervous system affecting medicines can also result with nervous system diseases including anxiety. Moreover, any stress situation can intensify anxiety. Kidney stones and symptoms associated with them are such unusual for human body situation causing some kind of stress.
By the way, anxiety is a severe disease which should be treated with psychiatrist support and medicines (Sertaline for example) if necessary. You should know that you desire to feel comfortable and should not suffer from anxiety.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor